Facebook Pixel
EmpowHER Guest

Two periods in 2 weeks - is this normal?

By Anonymous October 3, 2010 - 6:34am
Rate This

Hi there,

I have recently had a month break from the pill, microgynon. I Had my period from Tuesday 21st - Saturday 25th. On this Saturday 25th I decided to start taking the pill again however changed my mind by Tuesday 28th, it is Sunday night and I was shocked to see and feel that I have my period and bleeding quite heavily. Is this a normal response to taking the pill 3 days then stopping. I understand this wasn't the smartest thing to do! But just concerned at my bodies strong reaction. Feedback would be greatly appreciated, many thanks.

Add a Comment2 Comments

EmpowHER Guest

Please help I'm not sure how to ask a question hence why I'm asking on a comment. Sorry. I am on the microgynon pill always take it correctly never miss it. I'm not due on for 2weeks but am bleeding like a normal period, why is this?

September 13, 2015 - 2:32pm

Yes, it is common to have breakthrough bleeding or periods that are irregular when you go off-and-on the pill. The pill contains hormones that regulate your period when taken consistently, so it makes sense that you would have inconsistent periods when taking the pill inconsistently, right?! There is no problem if you changed your mind, and it does not cause any damage to your body...just inconvenience for a cycle or two that you will not know when you have a period or breakthrough bleeding (bleeding in-between periods).

Please know this may happen next month as well, and this is normal!

October 3, 2010 - 7:07am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Can't Find Something?


Have a question? We're here to help. Ask the Community.

ASK Moderation Guidelines

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!